Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 42, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 2, 2024, 7:24 AM CDT for Hardin County, Tyler County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2024, 7:24 AM CDT (12:24 UTC)
- Expired
- May 2, 2024, 11:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hardin County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 122 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.5
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 2, 3:54 AM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 2, 3:54 AM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
354 AM CDT Thu May 2 2024
...New SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(Today through Saturday night)
Issued at 354 AM CDT Thu May 2 2024
Once again the main story is the severe / flood threat shaping up
for much of the CWA today and tomorrow. Several rounds of showers
and thunderstorms will move across west and north portions of the
CWA. Forecast soundings indicate wind and thermal profile
supportive of severe weather and flooding threat in southeast
Texas and central Louisiana.
The public is urged to monitor weather trends this morning, today,
tonight and tomorrow as we work through this potential of severe
and flood.
11/Calhoun
&&
.LONG TERM...
(Sunday through Thursday)
Issued at 354 AM CDT Thu May 2 2024
For Sunday, a weak upper level disturbance expected to bring another
chance of showers and thunderstorms, with the highest chances across
Southeast Texas and Central Louisiana north of U.S. 190. Overnight
lows expected in the mid to upper 60s, and afternoon highs in the
mid 80s.
By Monday, a large mid to upper level trough over the Western U.S.
expected to lift rapidly northeast, with most of the moisture and
lift well north of the region. By Tuesday through Thursday, the mid
to upper level pattern will be generally dominated by a large low
over the upper Midwest, a building ridge over the Southern Gulf/NW
Caribbean, with the Southern U.S. remaining predominately in a zonal
flow aloft. Limited moisture and lift resulting in little if any
precipitation. Temperatures will be slowly increasing during this
period. Expect morning lows in the upper 60s to near 70 Monday,
lower to mid 70s Tuesday through Thursday. Afternoon highs in the
mid to upper 80s Monday, upper 80s to lower 90s Tuesday through
Thursday.
08/DML&&
.AVIATION...
(06Z TAFS)
Issued at 1132 PM CDT Wed May 1 2024
Not a lot has changed in the thinking for the aviation forecast.
Low clouds will continue to form over the next few hours with MVFR
conditions possibly down to IFR conditions.
After 02/11z or so, the forecast will depend on how the MCS
develops over Texas and how it moves across the forecast area. At
this time will cover this with TEMPO for storms at KBPT by 02/14z
and PROB30 at all remaining terminals starting at KLCH/KAEX at
02/15z and starting at KLFT/KARA at 02/16z.
If the storm complex does make it through, expect IFR conditions
with low visibility from heavy rainfall along with gusty winds.
Rua
&&
.MARINE...
Issued at 354 AM CDT Thu May 2 2024
A brief period of increasing rain chances, winds and seas will
take place today ahead of an approaching shortwave trof. No Small
Craft Advisory criteria is anticipated with this disturbance.
Otherwise, onshore flow and mild conditions are anticipated
through the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 80 68 79 65 / 90 50 70 10
LCH 81 70 80 70 / 60 40 50 10
LFT 85 72 82 70 / 50 40 50 10
BPT 82 70 82 71 / 60 50 50 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Friday evening for LAZ027>032-141.
TX...Flood Watch through Friday evening for TXZ180-201-259>262-515-
516.
GM...None.
&&
SHORT TERM...11
LONG TERM....08
AVIATION...07In the hours before
Special weather statement, May 2, 3:31 AM CDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
331 AM CDT Thu May 2 2024
TXZ180-259-020930-
Northern Jasper TX-Tyler TX-
331 AM CDT Thu May 2 2024
...STRONG THUNDERSTORMS WILL IMPACT TYLER AND NORTHWESTERN JASPER
COUNTIES THROUGH 430 AM CDT...
At 331 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Corrigan to 6 miles
northeast of Alabama-Coushatta Reservation to 7 miles northwest of
Votaw. Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Woodville, Colmesneil, Chester, Warren, Ebenezer, Rockland, Ivanhoe,
and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall of 1 to 2 inches is also occurring with these
storms and may lead to localized flooding. Do not drive your vehicle
through flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3106 9456 3105 9449 3103 9447 3110 9413
3053 9432 3053 9454 3101 9466
TIME...MOT...LOC 0831Z 245DEG 15KT 3107 9478 3077 9461 3053 9473
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
LandreneauSpecial weather statement, May 2, 4:55 AM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
455 AM CDT Thu May 2 2024
TXZ180-201-259>262-515-021100-
Hardin TX-Southern Newton TX-Northern Newton TX-Northern Jasper TX-
Southern Jasper TX-Upper Jefferson TX-Tyler TX-
455 AM CDT Thu May 2 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JEFFERSON...
SOUTHEASTERN TYLER...NORTHWESTERN NEWTON...HARDIN AND JASPER COUNTIES
THROUGH 600 AM CDT...
At 455 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ebenezer to near Jasper to near Mt. Union
to Kountze to near Ames. Movement was east at 65 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Lumberton, Jasper, Silsbee, Newton, Kirbyville, Kountze, Sour Lake,
Nome, Evadale, Town Bluff, Saratoga, Call, Ebenezer, Fred, Buna,
Bevil Oaks, Browndell, Weiss Bluff, Mayflower, and Spurger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3043 9446 3066 9420 3109 9419 3116 9391
3117 9372 3080 9373 3035 9393 3003 9444
3011 9445 3011 9460 3032 9467
TIME...MOT...LOC 0955Z 287DEG 55KT 3111 9412 3088 9403 3064 9409 3037
9429 3007 9469
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
LandreneauLocal storm report, May 2, 5:02 AM CDT, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
502 AM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 AM Hail Village Mills 30.50N 94.39W
05/02/2024 M0.88 Inch Hardin TX 911 Call Center
Sheriff Deputy reports a lot of dime to
nickel size hail at Village Mills.
&&
MKCSpecial weather statement, May 2, 6:34 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
634 AM CDT Thu May 2 2024
LAZ030-073-074-141-241-TXZ262-516-616-021300-
West Cameron LA-Southern Calcasieu LA-Beauregard LA-
Northern Calcasieu LA-East Cameron LA-Northern Orange TX-
Southern Newton TX-Southern Orange TX-
634 AM CDT Thu May 2 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CAMERON...SOUTHERN
BEAUREGARD...CALCASIEU PARISHES IN SOUTHWESTERN LOUISIANA AND EASTERN
ORANGE COUNTIES THROUGH 800 AM CDT...
At 634 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fields to near Forest Heights to near Port
Neches. Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Lake Charles, Sulphur, Orange, Bridge City, Westlake, West Orange,
Vinton, Iowa, Grand Lake, Moss Bluff, De Quincy, Ragley, Lake Charles
Regional Airport, Starks, Lunita, Hacketts Corner, Toomey, Lebleu
Settlement, Gillis, and Edgerly.
This includes the following highways...
Interstate 10 in Texas between mile markers 880 and 872.
Interstate 10 in Louisiana between mile markers 1 and 43.
Interstate 210 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2992 9324 2997 9327 3002 9327 3005 9329
3005 9333 2994 9334 2999 9379 3000 9379
2999 9381 3001 9398 3017 9378 3050 9370
3052 9313 3038 9313 3038 9303 3026 9303
3026 9300 3016 9300 2990 9304
TIME...MOT...LOC 1134Z 267DEG 28KT 3050 9365 3018 9371 3001 9394
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
LandreneauThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 6:34 AM CDT | Special Weather Statement | LCH | Calcasieu | 86 min |
| May 2, 6:39 AM CDT | River Flood Warning | LCH | Beauregard, Vernon | 21 days |
| May 2, 8:36 AM CDT | Special Marine Warning | LCH | 54 min | |
| May 2, 8:56 AM CDT | Special Weather Statement | LCH | Beauregard, Vernon | 64 min |
| May 2, 9:16 AM CDT | Special Weather Statement | LCH | Calcasieu, Cameron | 44 min |
| May 2, 9:21 AM CDT | Special Marine Warning | LCH | 54 min | |
| May 2, 9:24 AM CDT | Special Marine Warning | LCH | 36 min | |
| May 2, 9:58 AM CDT | Special Weather Statement | LCH | Calcasieu, Cameron | 47 min |
| May 2, 10:29 AM CDT | Special Weather Statement | LCH | Vernon | 46 min |
| May 2, 10:34 AM CDT | Special Marine Warning | LCH | 56 min | |
| May 2, 10:39 AM CDT | River Flood Warning | LCH | Calcasieu | 21 days |
| May 2, 10:44 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 46 min |
| May 2, 10:53 AM CDT | Flash Flood Warning | LCH | Calcasieu | 3 hr |
| May 2, 11:16 AM CDT | Tornado Warning | LCH | Calcasieu, Jefferson Davis | 29 min |
| May 2, 11:45 AM CDT | Tornado Warning | LCH | Jefferson Davis | 15 min |
| May 2, 12:16 PM CDT | Tornado Warning | LCH | Jefferson Davis | 9 min |
| May 2, 12:24 PM CDT | Special Marine Warning | LCH | 66 min | |
| May 2, 1:28 PM CDT | Special Marine Warning | LCH | 62 min | |
| May 2, 3:31 AM CDT | Special Weather Statement | LCH | Tyler | 59 min |
| May 2, 3:49 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 56 min |
| May 2, 4:14 AM CDT | Flash Flood Warning | LCH | Jasper, Tyler | 6 hr |
| May 2, 4:23 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 52 min |
| May 2, 4:55 AM CDT | Special Weather Statement | LCH | Hardin, Jasper, Newton | 65 min |
| May 2, 5:06 AM CDT | Severe Thunderstorm Warning | LCH | Hardin | 54 min |
| May 2, 5:39 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Jefferson, Newton, Orange | 66 min |
| May 2, 6:39 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 66 min |
| May 2, 7:43 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 47 min |
| May 2, 7:50 AM CDT | Tornado Warning | LCH | Hardin, Jefferson | 25 min |
| May 2, 8:01 AM CDT | Special Weather Statement | LCH | Jasper, Newton | 59 min |
| May 2, 8:13 AM CDT | Special Weather Statement | LCH | Jefferson | 32 min |
| May 2, 8:30 AM CDT | Special Weather Statement | LCH | Orange | 60 min |
| May 2, 8:40 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 3 hr |
| May 2, 8:47 AM CDT | Special Weather Statement | LCH | Jefferson | 28 min |
| May 2, 8:50 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 3 hr |
| May 2, 9:45 AM CDT | Special Weather Statement | LCH | Jefferson | 45 min |
| May 2, 10:07 AM CDT | Flash Flood Warning | LCH | Orange | 98 min |
| May 2, 10:31 AM CDT | Special Weather Statement | LCH | Jefferson, Orange | 44 min |
| May 2, 10:35 AM CDT | Flash Flood Warning | LCH | Jasper, Tyler | 5 hr |
| May 2, 10:43 AM CDT | Special Weather Statement | LCH | Jefferson | 47 min |
| May 2, 11:17 AM CDT | Special Weather Statement | LCH | Jefferson | 58 min |
| May 2, 11:39 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Orange, Tyler | 5 hr |
| May 2, 11:43 AM CDT | Flash Flood Warning | LCH | Hardin, Jefferson, Orange | 7 hr |
| May 2, 3:05 PM CDT | Areal Flood Warning | LCH | Jasper, Tyler | 6 hr |
| May 2, 4:32 PM CDT | Areal Flood Warning | LCH | Hardin, Jasper, Orange, Tyler | 16 hr |
| May 2, 6:46 PM CDT | Areal Flood Warning | LCH | Hardin, Jefferson, Orange | 38 hr |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.